Wyoming, 2006

Damaging Wind in Wyoming, June 14, 2006

June 14, 2006 · NWS UNR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 14, 12:45 PM MST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 14, 12:45 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
145 PM MDT WED JUN 14 2006

.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW PRESSURE OVER
NORTHEASTERN WYOMING...WITH BOUNDARY STRETCHING ACROSS SOUTHERN
SOUTH DAKOTA. UPPER LEVEL RIDGE OF HIGH PRESSURE WITH AXIS OVER THE
WESTERN DAKOTAS CONTINUES TO SLOWLY SLIDE EASTERLY WITH UPPER TROF
PUSHING THROUGH THE NORTHWESTERN U.S. SERVERAL DISTURBANCES WILL
CONTINUE TO FLOW UP THE BACKSIDE OF THE RIDGE.

NAM MODEL STILL DOES NOT HANDLE THESE DISTURBANCES VERY WELL AND HAS
BEEN OVER DOING THE PRECIP. THEREFORE WILL LEAN MORE TOWARD THE GFS.
EXPECT CONVECTION TO FIRE WITHIN THE NEXT COUPLE OF HOURS AS CU
CONTINUE TO RAPIDLY FORM OVER NORTHEAST WY AND THE BLACK HILLS. SOME
OF THE STORMS WHICH DO DEVELOP WILL MOST LIKELY BECOME SEVERE...
ESPECIALLY IN THE NORTH HALF OF THE AREA WHERE THE CAPE IS THE
HIGHEST.

COLD FRONT WILL PUSH THROUGH TONIGHT BRINGING COOLER TEMPERATURES TO
THE AREA TOMORROW. WITH MULTIPLE DISTURBANCES PUSHING THROUGH
SOUTHWEST FLOW ALOFT...HAVE KEPT THE CHANCES OF THUNDERSTORMS IN THE
FORECAST FOR LATE TOMORROW AFTERNOON INTO FRIDAY. RIDGE BEGINS TO
BUILD BACK IN FOR SATURDAY BRINGING DRY WEATHER AND WARM CONDITIONS.

EXTENDED...WEAK RIDGING EXPECTED TO BE IN PLACE ACROSS THE REGION
LATE IN THE WEEKEND AND VERY EARLY NEXT WEEK...ALLOWING FOR WARM AND
MAINLY DRY CONDITIONS SUNDAY AND MONDAY. FLOW ALOFT IS THEN FORECAST
TO BECOME WEST TO SOUTHWEST INTO THE MIDDLE OF NEXT WEEK. WEAK UPPER
LEVEL ENERGY MAY SPARK A FEW THUNDERSTORMS THROUGH THE
PERIOD...ESPECIALLY ACROSS THE BLACK HILLS AREA.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF
THE BLACK HILLS LATE THIS AFT AND EVE...AFFECTING TWEB ROUTES 259
AND 285. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
STRONG WINDS. FURTHER SOUTH...SOME ISOLATED THUNDERSTORMS ARE
POSSIBLE THIS EVENING WITH GUSTY WINDS. VFR CONDITIONS WILL
GENERALLY PERSIST ACROSS THE AREA...EXCEPT IN THE VICINITY OF
HEAVIER SHOWERS.

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Jun 14, 5:30 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MDT WED JUN 14 2006

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-150100-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MDT (730 AM CDT) WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR ALL OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...ALONG
WITH PARTS OF FAR NORTHEASTERN WYOMING.

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS FAR NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA. STORMS
WILL THEN INCREASE IN COVERAGE AND MOVE EASTWARD THROUGH THE
EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...
PARTICULARLY IN THE EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL IS
EXPECTED TO MAIN THREAT WITH THESE STORMS...THOUGH DAMAGING WIND
GUSTS MAY ALSO OCCUR. THE POSSIBILITY ALSO EXITS FOR AN ISOLATED
TORNADO...PARTICULARLY OVER NORTHWEST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST ON THURSDAY
AND FRIDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

JS

The radar

The Rapid City radar (KUDX), 115 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Weston

When
June 14, 2:42 PM MST
Where
Weston County, Newcastle
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
43.850, -104.217

A business had a plate glass window blown out and part of its roof torn off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514087.